Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Mar 28, 2021, 1:13 AM CDT for Lauderdale County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2021, 1:13 AM CDT (06:13 UTC)
- Expired
- Mar 28, 2021, 2:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Huntsville, AL
County Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 118 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 8.7
The text
As transmitted.
462
WWUS84 KHUN 280613
SPSHUN
Special Weather Statement
National Weather Service Huntsville AL
113 AM CDT Sun Mar 28 2021
ALZ001-002-280700-
Lauderdale AL-Colbert AL-
113 AM CDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE AND NORTHWESTERN
COLBERT COUNTIES UNTIL 200 AM CDT...
At 113 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Collinwood to near Midway.
Movement was east at 55 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Florence, Killen, Cherokee, Lexington, St. Florian,
Underwood-Petersville, Waterloo, Green Hill, Riverton and Wright.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3501 8820 3500 8728 3481 8763 3474 8812
3489 8810 3492 8816
TIME...MOT...LOC 0613Z 258DEG 48KT 3509 8763 3474 8816
$$
GHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Mar 27, 11:47 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 27, 11:47 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1147 PM CDT Sat Mar 27 2021 .UPDATE... For 06Z TAFS. && .NEAR TERM...(Rest of tonight) Issued at 1000 PM CDT Sat Mar 27 2021 As of 10pm, all storms from the afternoon have shifted north of the area, and we sit clear of any precipitation south of a warm front currently producing severe storms and flooding across central Tennessee. To our west, tornadic supercells have formed ahead of a cold front and are currently tracking in a line from Clarksville TN to Memphis and to Shreveport LA. Expect this activity to maintain intensity as it tracks east through MS, and an additional tornado watch may be warranted by midnight. Deep shear profiles support a transition to a more linear storm mode by the time storms reach the western AL state line, with the potential for a few embedded supercells given some curvature in nearby hodographs. Given an uptick in shear and steering flow, these storms could outpace their current expected time of arrival, and activity could pick up over northwest AL as early as midnight. All modes of severe weather will be possible, and will have to keep our eyes out for flash flooding too, as grounds are already saturated from recent heavy rain. With this being an overnight event, please have multiple ways of receiving warning information capable of waking you up in the middle of the night. Also, if you come across a flooded roadway, please do not drive through, as flash flooding hazards are maximized at night when visibility is reduced. .SHORT TERM...(Sunday through Monday) Issued at 340 PM CDT Sat Mar 27 2021 The cold front will rocket eastward across the region in the late night and early Sunday morning. Anna-front showers are expected after the front passes. Those showers should end over our eastern areas by the late morning. In a progressive upper level pattern, clouds should clear the area in the afternoon. With cooler air filtering in, high temperatures for Palm Sunday should be ~15 degrees cooler than today. The cooler air will make itself more noted Sun night, as lows chill into the mid/upper 30s. Similar conditions are forecast for Monday with highs in the mid 60s under generally sunny skies. .LONG TERM...(Monday night through Friday) Issued at 340 PM CDT Sat Mar 27 2021 Dry weather should continue into early next Tuesday. Highs on Tue should rise to around 70. Clouds however will be on the increase as a strong cold front nears from the NW. This front being pushed eastward by a deepening upper level system will bring more chances of showers and thunderstorms for the Tue afternoon into the late Wed afternoon timeframe. Some of these storms could become strong to marginally severe late Tue/early Wed - with strong outflow winds the main threat. Following this system is modified Arctic air heading southbound. Yes, there is still plenty of very cold air up north. High temperatures in the lower 60s on Wed, cooling in the afternoon will plunge into the low/mid 30s by daybreak Thursday. A NW wind of 5-10 mph should help prevent frosting, but damage to early, sensitive vegetation is possible. The cold airmass will be more felt on Thu, with high temperatures rising only into the low/mid 50s. A widespread freeze is likely Thu night and early Friday morning, as low temperatures chill to around 30. Protection of sensitive plants will likely be needed. A slow warmup is forecast on Good Friday, with highs rising into the upper 60s. Saturday should be even warmer, featuring highs in the mid/upper 60s under sunny skies. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1147 PM CDT Sat Mar 27 2021 A line of strong to severe +TS will move rapidly east through north AL and southern middle TN. LLWS will occur ahead of the line. Widespread winds of 30-40kt are expected with the gust front along with temporary IFR conditions due to reduced visibility. Gusts over 50kt are possible with the severe thunderstorms and a Tornado Watch is in effect until 11Z. Behind the line and cold front, winds will shift to the northwest with ceilings improving to VFR by 13-14Z. Scattering and then clearing should take place by late morning or in the afternoon hours. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...Flash Flood Watch through Sunday evening for ALZ001>007-009. TN...Flash Flood Watch through Sunday evening for TNZ076-096-097. && NEAR TERM...25 SHORT TERM...RSB LONG TERM...RSB AVIATION...17 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Mar 27, 12:59 PM CDT, 12 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 1259 PM CDT Sat Mar 27 2021 ALZ001>007-009-TNZ076-096-097-281200- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Jackson-Moore-Lincoln-Franklin TN- 1259 PM CDT Sat Mar 27 2021 ...FLASH FLOOD WATCH IN EFFECT FROM THROUGH 7 PM SUNDAY EVENING... This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will become more numerous this afternoon, especially across southern middle Tennessee and far north Alabama. Large hail, perhaps a few tornadoes, and damaging wind will be possible, along with locally excessive rainfall. Tonight, a line of strong to severe thunderstorms is likely to move through from northwest to southeast across the area. Damaging winds, large hail, and possibly tornadoes are the expected severe weather hazards. Also, locally excessive rainfall may result in flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday... The line of strong to severe thunderstorms will exit during the morning hours. The threat of excessive rainfall and flash flooding will diminish during the afternoon. A chance of thunderstorms exists again Tuesday night into Wednesday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is possible, especially tonight into early Sunday morning. ALZ008-010-016-281200- Marshall-DeKalb-Cullman- 1259 PM CDT Sat Mar 27 2021 This Hazardous Weather Outlook is for north central Alabama and northeast Alabama. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will become more numerous this afternoon, especially across southern middle Tennessee and far north Alabama. Large hail, damaging winds, and perhaps a few tornadoes will be possible. Tonight, a line of strong to severe thunderstorms is likely to move from northwest to southeast across the area. Damaging winds, large hail, and possibly tornadoes are the expected severe weather hazards. .DAYS TWO THROUGH SEVEN...Sunday through Friday... The line of strong to severe thunderstorms will exit during the morning hours. A chance of thunderstorms exists again Tuesday night into Wednesday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is possible, especially tonight into early Sunday morning. 20
In the hours before
Local storm report, Mar 27, 7:50 PM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
750 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND GST GOOD HOPE 34.11N 86.86W
03/27/2021 M50 MPH CULLMAN AL TRAINED SPOTTER
MEASURED 50 MPH WIND GUST IN GOOD HOPE, AL
ALSO BLEW DOWN ONE SMALL TREE.
&&Local storm report, Mar 27, 7:51 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
751 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL EVA 34.33N 86.76W
03/27/2021 M0.25 INCH MORGAN AL EMERGENCY MNGR
&&
25Local storm report, Mar 27, 7:52 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
752 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 2 S MADISON 34.67N 86.75W
03/27/2021 MADISON AL BROADCAST MEDIA
POWERLINES DOWN OFF OF CLEGHORN DRIVE IN
MADISON, AL BY THE CRACKER BARREL.
&&Local storm report, Mar 27, 7:56 PM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
756 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL PAINT ROCK 34.66N 86.33W
03/27/2021 M1.00 INCH JACKSON AL PUBLIC
&&
25Local storm report, Mar 27, 7:57 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
757 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND DMG PAINT ROCK 34.66N 86.33W
03/27/2021 JACKSON AL PUBLIC
TREE SNAPPED AND OUTHOUSES WERE DAMAGED.
&&
25Special weather statement, Mar 28, 1:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
113 AM CDT Sun Mar 28 2021
ALZ001-002-280700-
Lauderdale AL-Colbert AL-
113 AM CDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE AND NORTHWESTERN
COLBERT COUNTIES UNTIL 200 AM CDT...
At 113 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Collinwood to near Midway.
Movement was east at 55 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Florence, Killen, Cherokee, Lexington, St. Florian,
Underwood-Petersville, Waterloo, Green Hill, Riverton and Wright.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3501 8820 3500 8728 3481 8763 3474 8812
3489 8810 3492 8816
TIME...MOT...LOC 0613Z 258DEG 48KT 3509 8763 3474 8816
GHThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 12:31 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 44 min |
| Mar 28, 1:52 AM CDT | Flash Flood Warning | HUN | Lauderdale | 3 hr |
| Mar 28, 2:39 AM CDT | Special Weather Statement | HUN | Colbert | 51 min |
| Mar 28, 2:45 AM CDT | Special Weather Statement | HUN | Franklin | 45 min |
| Mar 28, 3:09 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 36 min |
| Mar 28, 3:34 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Morgan | 26 min |
| Mar 28, 3:58 AM CDT | Severe Thunderstorm Warning | HUN | Jackson, Limestone, Madison, Morgan | 47 min |
| Mar 28, 4:26 AM CDT | Severe Thunderstorm Warning | HUN | Jackson | 34 min |
| Mar 28, 4:46 AM CDT | Severe Thunderstorm Warning | HUN | Jackson, Limestone, Madison, Morgan | 44 min |
| Mar 28, 5:02 AM CDT | Severe Thunderstorm Warning | HUN | Cullman | 28 min |
| Mar 28, 5:21 AM CDT | Severe Thunderstorm Warning | HUN | Jackson | 24 min |
| Mar 28, 5:30 AM CDT | Severe Thunderstorm Warning | HUN | Cullman | 30 min |
| Mar 28, 5:41 AM CDT | Areal Flood Warning | HUN | Madison | 3 hr |
| Mar 28, 5:57 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Marshall | 33 min |
| Mar 28, 6:26 AM CDT | Special Weather Statement | HUN | DeKalb | 34 min |
| Mar 27, 7:47 PM CDT | Special Weather Statement | HUN | Franklin | 28 min |
| Mar 28, 2:18 AM CDT | Special Weather Statement | HUN | Lincoln, Moore | 42 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.